MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Catalog Number 9244-6001B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Unspecified Infection (1930); Inflammation (1932)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient experienced significant discomfort in their posterior thigh and difficulty moving their leg immediately following lead placement that did not improve over several days.Patient presented in the er eleven days after lead placement with worsening leg pain and perceived hardening of the area around their sciatic lead.Both leads were removed.The patient was admitted to the hospital for further monitoring and treatment of the infection.While admitted, the patient was prescribed three types of antibiotics.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced significant discomfort in their posterior thigh and difficulty moving their leg immediately following placement of a lead targeting the sciatic nerve.The discomfort was present in the absence of stimulation and the patient's implanting physician initially suspected it was discomfort attributable to the implant procedure.The patient was prescribed pain medication (type not specified) for the issue and advised to not turn stimulation for the sciatic lead on until discomfort resolved.Four days following sciatic lead placement, the patient's stimulation parameters were adjusted to resolve motor activation being observed with stimulation.The patient was still experiencing discomfort at this time and was advised to leave stimulation at a comfortable (i.E., lower) intensity level and contact their physician for any continued issues with pain.Eleven days after sciatic lead placement, the patient presented at the emergency room (er) with worsening leg pain and perceived hardening of the area around their sciatic lead.The patient's sciatic and femoral leads were both removed at the er, and removal of the sciatic lead resulted in the expression of foul-smelling purulent discharge from the exit site.Note that there was no report of any issues experienced with the femoral lead.The patient also experienced redness around the sciatic lead exit site and the area was marked by er staff to be monitored for spreading.The patient was admitted to the hospital for further monitoring and treatment of the infection; while admitted, the patient was prescribed three antibiotics (types not specified in the complaint report).Note that there was no report of a culture to characterize the issue or any additional treatments performed while the patient was admitted.No additional information regarding resolution of the issue or the patient's hospitalization status was available at the time of this investigation.If additional information becomes available, this investigation will be updated.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
MDR Report Key22976793
Report Number3011035812-2025-00010
Device Sequence Number21075872
Product Code NHI
UDI-Device Identifier00850022775079
UDI-Public(01)00850022775079(17)260905(10)83344085
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Catalogue Number9244-6001B
Device Lot Number83344085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age42 YR
Patient SexFemale